Case Report

Acute respiratory distress syndrome following a biphasic anaphylactic reaction to morphine: a case report and review of the literature

DOI: 10.1080/22201181.2018.1529856
Author(s): KU TobiDepartment of Surgery and Anaesthesiology, University of Namibia, Namibia, G KirengaDepartment of Anaesthesiology, University of Rwanda, Rwanda, S MuhmuzaDepartment of Anaesthesiology, King Faisal Hospital, Rwanda, P RuhatoDepartment of Anaesthesiology, University of Rwanda, Rwanda

Abstract

Background: Biphasic anaphylactic reaction is a variant of the usual and more commonly seen monophasic anaphylactic reaction. However, recently it has been observed that biphasic anaphylactic reaction may not be as uncommon as previously believed. Furthermore, serious and life-threatening complications such as acute respiratory distress syndrome (ARDS) may ensue that require prompt intervention.

Get new issue alerts for Southern African Journal of Anaesthesia and Analgesia